MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954680
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 07/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.Per medical records review, about 4 years post implant of ventralight st mesh, patient was diagnosed with hernia recurrence and adhesions thereby underwent repair with explant of mesh.The instructions-for-use supplied with the device lists hernia recurrence and adhesions as possible complications.This emdr represents the ventralight st mesh (device #3).An additional supplemental emdr was submitted to represent the ventralex mesh (device #1) and an emdr to represent the ventrio mesh (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.
 
Event or Problem Description
Per information provided by patient's attorney: (b)(6) 2011 - patient was diagnosed with incisional ventral hernia (x2) thereby underwent open repair with the implant of ventralex mesh (device #1) and ventrio mesh (device #2).Per operative notes, ¿the compound hernia sac was found and freed from attachments.Found additional defect inferiorly and anteriorly.Previous mesh that had been stapled had pulled apart.Exposed the fascial defect and put a large piece of ventralex oval mesh (device #1) circumferentially.The inferior ventral defect with incarcerated bowel and omentum were dissected.The fascial defect in the subxiphoid was much smaller, it was able to fully be occluded with a large ventralex kugel patch (ventrio - device #2) and sewed.¿ (note, no product identifiers provided for previous mesh).(b)(6) 2014 - during hospital visit patient was diagnosed with hernia recurrence.(b)(6) 2014 - patient was diagnosed with incarcerated recurrent ventral hernia (x2) and abdominal pannus thereby underwent repair with explant of the dislodged mesh (device #2), lysis of adhesions and panniculectomy.Per operative notes.¿fair amount of small and large bowel incarcerated ventral hernias was encountered at the right side below umbilicus and in the midline into the left.A previously placed kugel mesh (ventrio - device #2) was found and removed.The fascial defect was repaired with a biological mesh.¿ (note, there was no mention of device #1 during the procedure).(b)(6) 2015 - patient was diagnosed with small and infraumbilical hernia recurrence below the previous repair site.(b)(6) 2016 - patient was diagnosed with recurrent ventral hernia thereby underwent open repair with implant of ventralight st (device #3).Per operative notes ¿hernia defect located mostly on the left and had multiple defects of at least 4 defects communicating with 1 large defect in middle.All the defects were connected to a large defect and repaired with polypropylene mesh with physiologic barrier (ventralight st - device #3).¿ (note, there was no mention of device #1 during the procedure).(b)(6) 2020 - during hospital visit patient was diagnosed with recurrent abdominal hernia.(b)(6) 2020 - patient was diagnosed with recurrent large ventral incisional hernia and panniculitis thereby underwent repair with explant of old mesh (device #1 & #3) and panniculectomy.Per operative notes, ¿a large ventral hernia found between anterior rectus sheath bilaterally, required a bilateral component separation in order the reconstruct the anterior abdominal wall and to provide facial closure.All adhesions throughout the abdominal cavity were lysed.A piece of biological mesh was then used in retrorectus space and sutured.¿ (note, it was unclear which was explanted during the procedure).Attorney alleges that the patient had adhesions, pain and hernia recurrence.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key18509413
Report Number1213643-2024-090062
Device Sequence Number15485188
Product Code FTL
UDI-Device Identifier00801741031656
UDI-Public(01)00801741031656
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Catalogue Number5954680
Device Lot NumberHUAN1087
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/19/2023
Initial Report FDA Received Date01/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexMale
Patient Weight137 KG